Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 331, NWS Louisville, KY

July 19, 2015Anderson County, Nelson County, Spencer County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 19, 2015, 5:48 PM EDT for Anderson County, Nelson County, Spencer County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2015, 5:48 PM EDT (21:48 UTC)
Expired
Jul 19, 2015, 6:20 PM EDT
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Anderson County, KY, Nelson County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 70 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1228 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WUUS53 KLMK 192148
SVRLMK
KYC005-179-215-192220-
/O.NEW.KLMK.SV.W.0331.150719T2148Z-150719T2220Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 PM EDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHEASTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 620 PM EDT

* AT 546 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  TAYLORSVILLE...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CHAPLIN...VAN BUREN...SPARROW...WAYSIDE...JOHNSONVILLE...
  KLONDYKE...FAIRVIEW...GLENSBORO...ANDERSON CITY...SINAI...DRYDOCK
  AND FOX CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3802 8492 3789 8511 3791 8511 3792 8512
      3789 8514 3789 8519 3786 8520 3795 8539
      3805 8533
TIME...MOT...LOC 2148Z 289DEG 22KT 3800 8528

HAIL...0.75IN
WIND...60MPH

$$

SCHOETTMER
3 follow-up statements
999 
WWUS53 KLMK 192159
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 PM EDT SUN JUL 19 2015

KYC005-179-215-192220-
/O.CON.KLMK.SV.W.0331.000000T0000Z-150719T2220Z/
NELSON KY-SPENCER KY-ANDERSON KY-
559 PM EDT SUN JUL 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ANDERSON...SOUTHERN SPENCER AND NORTHEASTERN NELSON COUNTIES UNTIL
620 PM EDT...

AT 557 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF TAYLORSVILLE...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CHAPLIN...VAN BUREN...SPARROW...WAYSIDE...JOHNSONVILLE...KLONDYKE...
FAIRVIEW...GLENSBORO...ANDERSON CITY...ASHBROOK...SINAI...DRYDOCK AND
FOX CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3789 8511 3791 8511 3792 8512 3789 8514
      3789 8519 3786 8521 3793 8534 3795 8534
      3802 8525 3800 8520 3804 8517 3802 8492
TIME...MOT...LOC 2159Z 289DEG 22KT 3798 8520

HAIL...<.75IN
WIND...60MPH

$$

SCHOETTMER
496 
WWUS53 KLMK 192208
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
608 PM EDT SUN JUL 19 2015

KYC215-192218-
/O.CAN.KLMK.SV.W.0331.000000T0000Z-150719T2220Z/
SPENCER KY-
608 PM EDT SUN JUL 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SPENCER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3798 8508 3795 8503 3789 8511 3791 8511
      3792 8513 3789 8514 3789 8519 3786 8521
      3794 8530 3796 8526 3797 8518 3800 8517
TIME...MOT...LOC 2208Z 289DEG 22KT 3796 8513

$$

KYC005-179-192220-
/O.CON.KLMK.SV.W.0331.000000T0000Z-150719T2220Z/
NELSON KY-ANDERSON KY-
608 PM EDT SUN JUL 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ANDERSON AND NORTHEASTERN NELSON COUNTIES UNTIL 620 PM EDT...

AT 606 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF TAYLORSVILLE...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
JOHNSONVILLE...KLONDYKE...FAIRVIEW AND ASHBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3798 8508 3795 8503 3789 8511 3791 8511
      3792 8513 3789 8514 3789 8519 3786 8521
      3794 8530 3796 8526 3797 8518 3800 8517
TIME...MOT...LOC 2208Z 289DEG 22KT 3796 8513

HAIL...<.75IN
WIND...60MPH

$$

SCHOETTMER
811 
WWUS53 KLMK 192217
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EDT SUN JUL 19 2015

KYC005-179-192227-
/O.EXP.KLMK.SV.W.0331.000000T0000Z-150719T2220Z/
NELSON KY-ANDERSON KY-
617 PM EDT SUN JUL 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ANDERSON AND
NORTHEASTERN NELSON COUNTIES WILL EXPIRE AT 620 PM EDT/520 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3798 8508 3795 8503 3789 8511 3791 8511
      3792 8513 3789 8514 3789 8519 3786 8521
      3794 8530 3796 8526 3797 8518 3800 8517
TIME...MOT...LOC 2217Z 289DEG 22KT 3794 8506

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:43 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 19, 3:43 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT Sun Jul 19 2015

.SHORT TERM (Now through Monday Night)...
Issued at 335 PM EDT Sun Jul 19 2015

...Heat Threat Decreasing and Flash Flood Threat Increasing...

Storm Threat:

Currently ongoing convection was increasing in strength and coverage
over central KY east of I-65.  As bulk shear increases ahead of an
approaching shortwave in a high CAPE/DCAPE environment, we should
continue to see convection grow upscale through the evening hours.
Also in play are left over boundaries from this morning's IL/MO
storm complex that currently sit over KY and new convective
boundaries from ongoing storms.  These boundaries will likely
interact causing more convection to fire mainly east of I-65 this
evening.  The main threats with these storms will be strong to
damaging winds and flash flooding in areas that see repeated
storms.  Small hail is also possible and has been reported.

The main cold front should sink south tonight with additional rounds
of storms likely as upper level waves ride along the boundary
tonight, Monday, and Monday night.  It is difficult to time each
wave, but the strongest storms should occur during peak heating.
Strong to locally severe storms should continue through late this
evening with lesser rounds of convection overnight/tomorrow morning
and then renewed showers/storms for late Monday afternoon/evening.
Once again these storms will mainly pose a damaging wind and flash
flooding threat.

Flash Flooding Threat:

Issued a Flash Flood Watch in effect through Tues morning.  Multiple
rounds of showers/storms are expected as a sfc front moves south
through the region with several upper level waves passing through as
well.  1 hr FFG is around 1.5 to 1.8 inches over southeast Indiana
and portions of central KY east of I-65 that received heavy rainfall
over the last few days.  Current convection is showing signs of
training in the Bluegrass region so will need to watch storms this
evening for possible flash flood warnings.  In addition to storms
late this afternoon/evening, think that portions of the area could
see flash flooding with additional rounds of storms Monday/Mon Night
as well.

Heat Threat:

The heat threat is decreasing over the area especially over southern
Indiana where clouds and a sfc boundary have kept that area cooler.
Thus, will cancel a portion of the heat advy in southern IN.  Will
let the rest of the heat advy continue through this evening as
places that don't receive storms will likely continue to see heat
indices in the lower 100s.  Temperatures will be cooler for Monday
with precip/clouds around...highs should be in the mid 80s to lower
90s.

.LONG TERM (Tuesday through Sunday)...
Issued at 310 PM EDT Sun Jul 19 2015

Look for zonal flow aloft through the middle of the work week, but
some respite from the oppressive heat and humidity as a weak bubble
of surface high pressure settles into the Great Lakes and pushes a
boundary just into the Tennessee Valley. Will hold on to scattered
POPs for Tuesday with just enough energy aloft to keep the front
fairly active. Moderate confidence that the front will be far enough
south to limit POPs to just slight chance over south central
Kentucky. Temps just under climo mid-week, but even more notably the
dewpoints will be down into the lower 60s in many locations.

Friday into the weekend will see more of a NW flow regime as a trof
digs into eastern Canada and a ridge pumps up over the northern
Plains. Residual front could wave back toward our SW zones on
Friday, but will resist ramping up POPs too much until Sunday as a
more robust disturbance dives into the Great Lakes. Temps will
recover to near normal by day, and a couple degrees above by night,
and upper 60s/near 70 dewpoints will end our break from the
humidity.

&&

.AVIATION (18Z TAF Update)...
Updated 145 PM EDT Sun Jul 19 2015

A sfc front and upper level shortwave will pass through the upper
Ohio Valley today causing showers/storms.  Multiple boundaries from
previous convection already exist over southern IN/central KY in an
unstable environment.  In addition, an MCV was passing over central
IN around 1730Z.  These features will make isld-sct convection
likely near the TAF sites this afternoon/evening.  Because coverage
is lower, will limit thunder to VCTS until it becomes more apparent
that a t-storm will hit a TAF site.  IFR/MVFR restrictions in a
tempo group may be needed if so.  A boundary is expected to settle
to the south of SDF/LEX late tonight with a break in convection
which may allow for some light br to form.  BWG looks to be too
close to the boundary for light br formation and may continue to see
on and off rounds of convection through the overnight hours.
Confidence in convection timing and boundary placement is low so
will need to amend as necessary.  More rounds of storms are expected
for tomorrow.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY until 8 PM EDT /7 PM CDT/ this evening FOR
     KYZ023>035-038-045-053-061>063-070>074.

     FLASH FLOOD WATCH through Tuesday morning FOR KYZ029>043-045>049-
     054>057-065>067-077-078-081-082.

IN...HEAT ADVISORY until 8 PM EDT /7 PM CDT/ this evening FOR
     INZ076>079-083-084-089>092.

     FLASH FLOOD WATCH through Tuesday morning FOR INZ078-079-091-092.

&&

Short Term........AMS
Long Term.........RAS
Aviation..........AMS
Hazardous weather outlook, Jul 19, 4:11 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
411 PM EDT SUN JUL 19 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-202015-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
411 PM EDT SUN JUL 19 2015 /311 PM CDT SUN JUL 19 2015/

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MAXIMUM HEAT INDEX VALUES WILL BE FROM AROUND 103 TO 107 THIS
AFTERNOON MAINLY FOR LOCATIONS ALONG AND WEST OF INTERSTATE 65
WHERE A HEAT ADVISORY IS IN EFFECT. SEE THE HEAT ADVISORY FOR
FURTHER DETAILS.

ISOLATED TO SCATTERED STORMS THIS AFTERNOON AND EVENING WILL
CONTINUE EAST OF INTERSTATE 65 IN KENTUCKY. THESE STORMS MAY
PRODUCE STRONG TO DAMAGING WINDS...SMALL HAIL...AND TORRENTIAL
RAINFALL. FLASH FLOODING IS POSSIBLE IN AREAS THAT SEE REPEATED
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ROUNDS OF THUNDERSTORMS ARE EXPECTED TO CONTINUE MONDAY AND
TUESDAY. THE STRONGEST STORMS MAY BECOME SEVERE PRODUCE DAMAGING
WINDS...AND TORRENTIAL RAINFALL. AREAS THAT RECEIVE REPEATED
STORMS THROUGH TUESDAY MAY EXPERIENCE FLASH FLOODING...THEREFORE A
FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST INDIANA AND PORTIONS
OF CENTRAL KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS/RAS

In the hours before

Special weather statement, Jul 19, 4:25 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 PM EDT SUN JUL 19 2015

KYZ048-055>057-192055-
BOYLE KY-GARRARD KY-JESSAMINE KY-MADISON KY-
425 PM EDT SUN JUL 19 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF LANCASTER...AND MOVING SOUTHEAST
AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RICHMOND...
  LANCASTER...
  HACKLEY AND MCCREARY...
  LOWELL AND MANSE...
  PAINT LICK AND BUGGYTOWN...
  BEREA AND SLATE LICK...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3756 8416 3752 8420 3751 8426 3753 8434
      3747 8438 3770 8482 3772 8478 3773 8469
      3773 8471 3774 8469 3775 8470 3784 8452
      3766 8409 3763 8412 3756 8409
TIME...MOT...LOC 2026Z 299DEG 34KT 3769 8459

SCHOETTMER
Special weather statement, Jul 19, 4:31 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 PM EDT SUN JUL 19 2015

KYZ049-057-192100-
CLARK KY-MADISON KY-
431 PM EDT SUN JUL 19 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WINCHESTER...AND MOVING EAST
AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  PROVIDENCE AND ELKIN...
  OLIVERS...
  HUNT AND HAGGARD...
  BLOOMINGDALE AND AGAWAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3791 8399 3783 8401 3784 8405 3782 8408
      3784 8409 3782 8410 3781 8408 3781 8409
      3787 8436 3789 8436 3789 8434 3792 8435
      3795 8431 3798 8432 3798 8399 3794 8396
TIME...MOT...LOC 2032Z 282DEG 21KT 3793 8428

SCHOETTMER
Special weather statement, Jul 19, 5:15 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
515 PM EDT SUN JUL 19 2015

KYZ029-045-192145-
BULLITT KY-NELSON KY-
515 PM EDT SUN JUL 19 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SHEPHERDSVILLE...AND MOVING
EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  DEATSVILLE...
  SAMUELS...
  HUNTERS AND COXS CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3794 8544 3782 8552 3789 8568 3793 8566
TIME...MOT...LOC 2116Z 292DEG 13KT 3790 8563

SCHOETTMER
Special weather statement, Jul 19, 5:26 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT SUN JUL 19 2015

KYZ028-045-053-192155-
HARDIN KY-LARUE KY-NELSON KY-
526 PM EDT SUN JUL 19 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF ELIZABETHTOWN...AND MOVING
SOUTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BOSTON...
  NELSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3784 8577 3781 8574 3781 8569 3775 8552
      3767 8563 3778 8584
TIME...MOT...LOC 2126Z 300DEG 17KT 3777 8574

SCHOETTMER
Special weather statement, Jul 19, 5:27 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
527 PM EDT SUN JUL 19 2015

KYZ045-046-192155-
NELSON KY-WASHINGTON KY-
527 PM EDT SUN JUL 19 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BARDSTOWN...AND MOVING SOUTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BARDSTOWN...
  WITHROW AND SAMUELS FIELD AIRPORT...
  EAST BARDSTOWN...
  BOTLAND AND WOODLAWN...
  MAUD...

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 21
AND 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3783 8520 3773 8549 3785 8563 3786 8561
      3787 8562 3787 8561 3788 8558 3790 8559
      3790 8558
TIME...MOT...LOC 2127Z 299DEG 18KT 3784 8552

SCHOETTMER
Special weather statement, Jul 19, 5:35 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT SUN JUL 19 2015

KYZ038-192205-
SPENCER KY-
535 PM EDT SUN JUL 19 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TAYLORSVILLE...AND MOVING EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  YODER...
  WAKEFIELD...
  LITTLE MOUNT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3806 8516 3799 8515 3800 8516 3799 8517
      3798 8517 3797 8519 3795 8534 3799 8543
      3807 8540 3808 8521
TIME...MOT...LOC 2136Z 281DEG 14KT 3804 8539

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:08 PM EDTFlash Flood WatchLMKAdair, Anderson, Bourbon, Boyle, Bullitt, Casey and 25 more37 hr
Jul 19, 2:56 PM EDTSpecial Weather StatementLMKSpencer29 min
Jul 19, 3:05 PM EDTSpecial Weather StatementLMKAnderson, Woodford30 min
Jul 19, 3:17 PM EDTSpecial Weather StatementLMKAnderson, Spencer28 min
Jul 19, 3:28 PM EDTSevere Thunderstorm WarningLMKAnderson, Jessamine, Mercer, Woodford32 min
Jul 19, 3:36 PM EDTSpecial Weather StatementLMKMercer29 min
Jul 19, 3:38 PM EDTSpecial Weather StatementLMKHarrison32 min
Jul 19, 3:53 PM EDTSpecial Weather StatementLMKMercer32 min
Jul 19, 4:01 PM EDTSpecial Weather StatementLMKJessamine29 min
Jul 19, 4:06 PM EDTSpecial Weather StatementLMKBoyle, Casey29 min
Jul 19, 4:11 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas29 min
Jul 19, 4:19 PM EDTFlash Flood WarningLMKHarrison, Nicholas3 hr
Jul 19, 4:25 PM EDTSpecial Weather StatementLMKGarrard, Madison30 min
Jul 19, 4:31 PM EDTSpecial Weather StatementLMKClark29 min
Jul 19, 5:15 PM EDTSpecial Weather StatementLMKNelson30 min
Jul 19, 5:26 PM EDTSpecial Weather StatementLMKNelson29 min
Jul 19, 5:27 PM EDTSpecial Weather StatementLMKNelson28 min
Jul 19, 5:35 PM EDTSpecial Weather StatementLMKSpencer30 min
Jul 19, 5:46 PM EDTSevere Thunderstorm WarningLMKNelson, Washington24 min
Jul 19, 6:15 PM EDTSpecial Weather StatementLMKWashington30 min
Jul 19, 6:16 PM EDTSpecial Weather StatementLMKHardin29 min
Jul 19, 6:19 PM EDTSpecial Weather StatementLMKMercer31 min
Jul 19, 6:33 PM EDTSpecial Weather StatementLMKMarion32 min
Jul 19, 6:49 PM EDTSpecial Weather StatementLMKLarue31 min
Jul 19, 6:55 PM EDTSpecial Weather StatementLMKMarion30 min
Jul 19, 7:01 PM EDTSevere Thunderstorm WarningLMKMarion, Taylor19 min
Jul 19, 7:12 PM EDTSpecial Weather StatementLMKHart28 min
Jul 19, 7:15 PM EDTSpecial Weather StatementLMKMarion30 min
Jul 19, 7:31 PM EDTSpecial Weather StatementLMKCasey29 min
Jul 19, 7:45 PM EDTFlash Flood WarningLMKMarion, Taylor3 hr
Jul 19, 7:56 PM EDTSpecial Weather StatementLMKAdair29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.